# SDR ARWA9610046

- Difficulty date: October 8, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N441J
- Make and model: Doug DC-8-63F
- Aircraft serial: 45988
- System (JASC): 2420 · AC Generation System
- Part: Generator
- Part number: 515008000
- Condition: Miswired
- Location: Nr 2
- Stage of operation: TX
- Nature of condition: B, H, J
- Precautionary procedure: D

## Discrepancy

ON TAXI OUT NR 2 GENERATOR FIELD RELAY TRIPPED.  STRONG BURNING SMELL IN COCKPIT BEHIND ELECTRICAL CONTROL PANEL BULKHEAD.  DISCONNECTED NR 2 GENERATOR CSD AND RETURNED TO BLOCK.  NO FIRE NOTED.  TROUBLESHOOTING REVEALED A WIRING PROBLEM AT NR 2 GENERATOR, CAUSING THE GENERATOR CONTROL UNIT IN THE COCKPIT TO OVERHEAT AND FAIL.  WIRING AT THE GENERATOR WAS REPAIRED, GCU CHANGED AND SYSTEM OPERATED NORMAL.  THE GCU CAUSED THE SMOKE.
